Alert archive / New Mexico / Red Flag Warnings in 2009
Red Flag Warning 29, NWS Albuquerque, NM
NWS Albuquerque, NM issued this red flag warning at Apr 3, 2009, 3:16 PM MDT for 7 counties in New Mexico. It took effect at Apr 4, 2009, 12:00 PM MDT. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 3, 2009, 3:16 PM MDT (21:16 UTC)
- In effect from
- Apr 4, 2009, 12:00 PM MDT
- Expired
- Apr 4, 2009, 8:00 PM MDT
- In force
- 8 hr
- Issued by
- NWS Albuquerque, NM
Counties Bernalillo County, NM, Harding County, NM, San Miguel County, NM, Sandoval County, NM, Socorro County, NM, Union County, NM, Valencia County, NM
The radar
The Albuquerque radar (KABX), 111 km from the middle of the area, began a volume at 21:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Albuquerq/Krtlnd, NM (KABQ), launched 12:00Z, 9.3 hours before the alert went out and 94 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2309 m above ground
- 0-6 km bulk shear
- 82 kt
- 0-1 km storm-relative helicity
- 112 m²/s²
- 0-3 km storm-relative helicity
- 314 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS85 KABQ 032116 RFWABQ URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE ALBUQUERQUE NM 316 PM MDT FRI APR 3 2009 ...RED FLAG WARNING THROUGH 7 PM THIS EVENING FOR THE LOWER AND MIDDLE RIO GRANDE VALLEY...EASTERN PLAINS AND PORTIONS OF THE CENTRAL MOUNTAINS BELOW SIGNIFICANT SNOWPACK DUE TO STRONG WINDS AND LOW HUMIDITY... ...RED FLAG WARNING SATURDAY FOR THE LOWER RIO GRANDE VALLEY... PORTIONS THE EASTERN PLAINS SOUTH OF INTERSTATE 40 AND THE CHUPADERA MESA DUE TO STRONG WINDS AND LOW HUMIDITY... .STRONG TO VERY STRONG WINDS HAVE TAKEN HOLD ACROSS NORTHERN AND CENTRAL NEW MEXICO THIS AFTERNOON. THE STRONG WINDS WILL CONTINUE TO BLOW ACROSS SOME AREAS SUCH AS THE HIGHER MOUNTAIN RIDGES AND AREAS TO THE LEE OF THOSE RIDGES THROUGH THE OVERNIGHT. RESUMPTION OF STRONG TO VERY STRONG WINDS AREAWIDE WILL OCCUR ON SATURDAY AS THE PACIFIC STORM SYSTEM CROSSES OVER THE CENTRAL ROCKIES. HUMIDITY READINGS WILL REBOUND A LITTLE BIT THIS EVENING BUT RECOVERIES WILL BE ON THE POOR SIDE ACROSS SOUTHERN AND EASTERN AREAS. LOWEST HUMIDITY READINGS ON SATURDAY WILL BE FOUND ACROSS THE LOWER RIO GRANDE VALLEY AND PORTIONS OF THE EASTERN PLAINS...GENERALLY ALONG AND SOUTH OF INTERSTATE 40. NMZ106>108-040100- /O.UPG.KABQ.FW.A.0026.090404T1800Z-090405T0200Z/ /O.NEW.KABQ.FW.W.0029.090404T1800Z-090405T0200Z/ /O.CON.KABQ.FW.W.0028.000000T0000Z-090404T0100Z/ NEW MEXICO FIRE WEATHER ZONE 106 MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE-SOCORRO BLM/ABZ-GLZ- NEW MEXICO FIRE WEATHER ZONE 107 SANDIA-MANZANO AND GALLINAS MOUNTAINS/EASTERN CIBOLA NF/ABZ- NEW MEXICO FIRE WEATHER ZONE 108 EAST CENTRAL PLAINS/WESTERN KIOWA GRASSLANDS BLM/ABZ-SNZ- 316 PM MDT FRI APR 3 2009 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM MDT THIS EVENING... ...RED FLAG WARNING IN EFFECT FROM NOON TO 8 PM MDT SATURDAY... THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM NOON TO 8 PM MDT SATURDAY. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. A RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM MDT THIS EVENING. RELATIVE HUMIDITY OF 15 PERCENT OR LOWER WITH SUSTAINED 20 FOOT WINDS OF 20 MPH OR HIGHER...AND HIGH FIRE DANGER ARE FORECAST TO OCCUR. PRECAUTIONARY/PREPAREDNESS ACTIONS... PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THESE RED FLAG WARNINGS. && $$ NMZ103-104-040100- /O.CON.KABQ.FW.W.0028.000000T0000Z-090404T0100Z/ NEW MEXICO FIRE WEATHER ZONE 103 NORTHEAST HIGHLANDS/EASTERN CARSON AND SANTA FE NF/SNZ-TAZ- NEW MEXICO FIRE WEATHER ZONE 104 NORTHEAST PLAINS/EASTERN KIOWA AND RITA BLANCA GRASSLANDS/ABZ-TNZ- 316 PM MDT FRI APR 3 2009 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM MDT THIS EVENING... A RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM MDT THIS EVENING. RELATIVE HUMIDITY OF 15 PERCENT OR LOWER WITH SUSTAINED 20 FOOT WINDS OF 20 MPH OR HIGHER...AND HIGH FIRE DANGER ARE FORECAST TO OCCUR...MAINLY AREAS TO THE EAST AND SOUTH OF INTERSTATE 25. PRECAUTIONARY/PREPAREDNESS ACTIONS... PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THIS RED FLAG WARNING. && $$ 50
5 follow-up statements
000 WWUS85 KABQ 040055 RFWABQ URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE ALBUQUERQUE NM 655 PM MDT FRI APR 3 2009 ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TO 8 PM MDT SATURDAY FOR STRONG WINDS AND LOW HUMIDITIES FOR THE LOWER RIO GRANDE VALLEY...AND PORTIONS THE EASTERN PLAINS SOUTH OF INTERSTATE 40 AND CHUPADERA MESA... .STRONG WINDS WILL CONTINUE TO BLOW ACROSS SUMMITS AND HILLTOPS...THROUGH GAPS...AND BELOW CANYONS OVERNIGHT WITH LOCALLY CRITICAL FIRE WEATHER CONDITIONS CONTINUING IN SPOTS THROUGH MID EVENING. STRONG WINDS WILL REDEVELOP AS WEATHER SYSTEM SWEEPING FROM WEST TO EAST ACROSS NEW MEXICO WILL COMBINE WITH DEEPENING LOW PRESSURE OVER THE CENTRAL PLAINS. EXPECT POOR HUMIDITY RECOVERIES IN SOUTHERN AND EASTERN PORTIONS OF THE STATE. FOR SATURDAY...EXPECT LOWEST HUMIDITIES ACROSS THE LOWER RIO GRANDE VALLEY AND PORTIONS OF THE EASTERN PLAINS...GENERALLY ALONG AND SOUTH OF INTERSTATE 40. NMZ106>108-040900- /O.EXP.KABQ.FW.W.0028.000000T0000Z-090404T0100Z/ /O.CON.KABQ.FW.W.0029.090404T1800Z-090405T0200Z/ NEW MEXICO FIRE WEATHER ZONE 106 MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE-SOCORRO BLM/ABZ-GLZ- NEW MEXICO FIRE WEATHER ZONE 107 SANDIA-MANZANO AND GALLINAS MOUNTAINS/EASTERN CIBOLA NF/ABZ- NEW MEXICO FIRE WEATHER ZONE 108 EAST CENTRAL PLAINS/WESTERN KIOWA GRASSLANDS BLM/ABZ-SNZ- 655 PM MDT FRI APR 3 2009 ...RED FLAG WARNING WILL EXPIRE AT 7 PM MDT THIS EVENING... ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TO 8 PM MDT SATURDAY... THE RED FLAG WARNING WILL EXPIRE AT 7 PM MDT THIS EVENING. A RED FLAG WARNING REMAINS IN EFFECT FROM NOON TO 8 PM MDT SATURDAY. RELATIVE HUMIDITY OF 15 PERCENT OR LOWER WITH SUSTAINED 20 FOOT WINDS OF 20 MPH OR HIGHER...AND HIGH FIRE DANGER ARE FORECAST TO OCCUR. PRECAUTIONARY/PREPAREDNESS ACTIONS... PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THIS RED FLAG WARNING. && $$ NMZ103-104-040200- /O.EXP.KABQ.FW.W.0028.000000T0000Z-090404T0100Z/ NEW MEXICO FIRE WEATHER ZONE 103 NORTHEAST HIGHLANDS/EASTERN CARSON AND SANTA FE NF/SNZ-TAZ- NEW MEXICO FIRE WEATHER ZONE 104 NORTHEAST PLAINS/EASTERN KIOWA AND RITA BLANCA GRASSLANDS/ABZ-TNZ- 655 PM MDT FRI APR 3 2009 ...RED FLAG WARNING WILL EXPIRE AT 7 PM MDT THIS EVENING... THE RED FLAG WARNING WILL EXPIRE AT 7 PM MDT THIS EVENING. LOCALLY CRITICAL FIRE WEATHER CONDITIONS WILL CONTINUE THROUGH 9 PM MDT IN SPOTS WITH GUSTY WINDS AND CONTINUED LOW HUMIDITIES. WIDESPREAD CRITICAL FIRE WEATHER IS NO LONGER EXPECTED. $$ SHY
000 WWUS85 KABQ 040108 RFWABQ URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE ALBUQUERQUE NM 708 PM MDT FRI APR 3 2009 ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TO 8 PM MDT SATURDAY FOR STRONG WINDS AND LOW HUMIDITIES FOR THE LOWER RIO GRANDE VALLEY...AND PORTIONS THE EASTERN PLAINS SOUTH OF INTERSTATE 40 AND CHUPADERA MESA... .STRONG WINDS WILL CONTINUE TO BLOW ACROSS SUMMITS AND HILLTOPS... THROUGH GAPS...AND BELOW CANYONS OVERNIGHT WITH LOCALLY CRITICAL FIRE WEATHER CONDITIONS CONTINUING IN SPOTS THROUGH MID EVENING. STRONG WINDS WILL REDEVELOP AS WEATHER SYSTEM SWEEPING FROM WEST TO EAST ACROSS NEW MEXICO WILL COMBINE WITH DEEPENING LOW PRESSURE OVER THE CENTRAL PLAINS. EXPECT POOR HUMIDITY RECOVERIES IN SOUTHERN AND EASTERN PORTIONS OF THE STATE. FOR SATURDAY... EXPECT LOWEST HUMIDITIES ACROSS THE LOWER RIO GRANDE VALLEY AND PORTIONS OF THE EASTERN PLAINS...GENERALLY ALONG AND SOUTH OF INTERSTATE 40. NMZ106>108-041400- /O.CON.KABQ.FW.W.0029.090404T1800Z-090405T0200Z/ NEW MEXICO FIRE WEATHER ZONE 106 MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE-SOCORRO BLM/ABZ-GLZ- NEW MEXICO FIRE WEATHER ZONE 107 SANDIA-MANZANO AND GALLINAS MOUNTAINS/EASTERN CIBOLA NF/ABZ- NEW MEXICO FIRE WEATHER ZONE 108 EAST CENTRAL PLAINS/WESTERN KIOWA GRASSLANDS BLM/ABZ-SNZ- 708 PM MDT FRI APR 3 2009 ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TO 8 PM MDT SATURDAY... A RED FLAG WARNING REMAINS IN EFFECT FROM NOON TO 8 PM MDT SATURDAY. RELATIVE HUMIDITY OF 15 PERCENT OR LOWER WITH SUSTAINED 20 FOOT WINDS OF 20 MPH OR HIGHER...AND HIGH FIRE DANGER ARE FORECAST TO OCCUR. PRECAUTIONARY/PREPAREDNESS ACTIONS... PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THIS RED FLAG WARNING. && $$ SHY
000 WWUS85 KABQ 041321 RFWABQ URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE ALBUQUERQUE NM 721 AM MDT SAT APR 4 2009 ...RED FLAG WARNING IN EFFECT FROM NOON TO 8 PM MDT TODAY ACROSS THE RIO GRANDE VALLEY...THE SANDIA AND MANZANO MOUNTAINS BELOW SIGNIFICANT SNOW PACK...AS WELL AS THE EAST CENTRAL AND NORTHEAST PLAINS DUE TO STRONG WINDS AND LOW HUMIDITIES... .STRONG AND GUSTY WINDS WILL PERSIST THROUGH THE AFTERNOON HOURS FROM THE MIDDLE RIO GRANDE VALLEY EASTWARD TO THE TEXAS STATE LINE. WIND SPEEDS OF 30 TO 45 MPH WITH GUSTS NEAR 60 MPH WILL BE LIKELY...ESPECIALLY ALONG THE I-40 CORRIDOR EAST OF THE CENTRAL MOUNTAIN CHAIN. DESPITE A COLD FRONTAL PASSAGE THIS MORNING...TEMPERATURES ARE STILL EXPECTED TO CLIMB INTO THE 60S AND 70S WHICH WILL RESULT IN MINIMUM HUMIDITIES BELOW 15 PERCENT. THE EXCEPTION MAY BE NORTHERN PORTIONS OF THE NORTHEAST PLAINS...WHERE LOWER TEMPERATURES MAY PREVENT HUMIDITIES FROM FALLING BELOW CRITICAL THRESHOLDS. NMZ104-042130- /O.EXA.KABQ.FW.W.0029.090404T1800Z-090405T0200Z/ NEW MEXICO FIRE WEATHER ZONE 104 NORTHEAST PLAINS/EASTERN KIOWA AND RITA BLANCA GRASSLANDS/ABZ-TNZ- 721 AM MDT SAT APR 4 2009 ...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 8 PM MDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO 8 PM MDT THIS EVENING. RELATIVE HUMIDITY OF 15 PERCENT OR LOWER WITH SUSTAINED 20 FOOT WINDS OF 20 MPH OR HIGHER...AND HIGH FIRE DANGER ARE FORECAST TO OCCUR. PRECAUTIONARY/PREPAREDNESS ACTIONS... PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THIS RED FLAG WARNING. && $$ NMZ106>108-042130- /O.CON.KABQ.FW.W.0029.090404T1800Z-090405T0200Z/ NEW MEXICO FIRE WEATHER ZONE 106 MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE-SOCORRO BLM/ABZ-GLZ- NEW MEXICO FIRE WEATHER ZONE 107 SANDIA-MANZANO AND GALLINAS MOUNTAINS/EASTERN CIBOLA NF/ABZ- NEW MEXICO FIRE WEATHER ZONE 108 EAST CENTRAL PLAINS/WESTERN KIOWA GRASSLANDS BLM/ABZ-SNZ- 721 AM MDT SAT APR 4 2009 ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 8 PM MDT THIS EVENING... A RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 8 PM MDT THIS EVENING. RELATIVE HUMIDITY OF 15 PERCENT OR LOWER WITH SUSTAINED 20 FOOT WINDS OF 20 MPH OR HIGHER...AND HIGH FIRE DANGER ARE FORECAST TO OCCUR. PRECAUTIONARY/PREPAREDNESS ACTIONS... PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THIS RED FLAG WARNING. && $$ 34
000 WWUS85 KABQ 041545 CCA RFWABQ URGENT - FIRE WEATHER MESSAGE...CORRECTED NATIONAL WEATHER SERVICE ALBUQUERQUE NM 944 AM MDT SAT APR 4 2009 CORRECTED PRODUCT EXPIRATION TIME ...RED FLAG WARNING IN EFFECT FROM NOON TO 8 PM MDT TODAY ACROSS THE RIO GRANDE VALLEY...THE SANDIA AND MANZANO MOUNTAINS BELOW SIGNIFICANT SNOW PACK...AS WELL AS THE EAST CENTRAL AND NORTHEAST PLAINS DUE TO STRONG WINDS AND LOW HUMIDITIES... .STRONG AND GUSTY WINDS WILL PERSIST THROUGH THE AFTERNOON HOURS FROM THE MIDDLE RIO GRANDE VALLEY EASTWARD TO THE TEXAS STATE LINE. WIND SPEEDS OF 30 TO 45 MPH WITH GUSTS NEAR 60 MPH WILL BE LIKELY...ESPECIALLY ALONG THE I-40 CORRIDOR EAST OF THE CENTRAL MOUNTAIN CHAIN. DESPITE A COLD FRONTAL PASSAGE THIS MORNING...TEMPERATURES ARE STILL EXPECTED TO CLIMB INTO THE 60S AND 70S WHICH WILL RESULT IN MINIMUM HUMIDITIES BELOW 15 PERCENT. THE EXCEPTION MAY BE NORTHERN PORTIONS OF THE NORTHEAST PLAINS...WHERE LOWER TEMPERATURES MAY PREVENT HUMIDITIES FROM FALLING BELOW CRITICAL THRESHOLDS. NMZ104-050000- /O.COR.KABQ.FW.W.0029.090404T1800Z-090405T0200Z/ NEW MEXICO FIRE WEATHER ZONE 104 NORTHEAST PLAINS/EASTERN KIOWA AND RITA BLANCA GRASSLANDS/ABZ-TNZ- 944 AM MDT SAT APR 4 2009 ...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 8 PM MDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO 8 PM MDT THIS EVENING. RELATIVE HUMIDITY OF 15 PERCENT OR LOWER WITH SUSTAINED 20 FOOT WINDS OF 20 MPH OR HIGHER...AND HIGH FIRE DANGER ARE FORECAST TO OCCUR. PRECAUTIONARY/PREPAREDNESS ACTIONS... PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THIS RED FLAG WARNING. && $$ NMZ106>108-050000- /O.CON.KABQ.FW.W.0029.090404T1800Z-090405T0200Z/ NEW MEXICO FIRE WEATHER ZONE 106 MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE-SOCORRO BLM/ABZ-GLZ- NEW MEXICO FIRE WEATHER ZONE 107 SANDIA-MANZANO AND GALLINAS MOUNTAINS/EASTERN CIBOLA NF/ABZ- NEW MEXICO FIRE WEATHER ZONE 108 EAST CENTRAL PLAINS/WESTERN KIOWA GRASSLANDS BLM/ABZ-SNZ- 944 AM MDT SAT APR 4 2009 ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 8 PM MDT THIS EVENING... A RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 8 PM MDT THIS EVENING. RELATIVE HUMIDITY OF 15 PERCENT OR LOWER WITH SUSTAINED 20 FOOT WINDS OF 20 MPH OR HIGHER...AND HIGH FIRE DANGER ARE FORECAST TO OCCUR. PRECAUTIONARY/PREPAREDNESS ACTIONS... PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THIS RED FLAG WARNING. && $$ 34/44
000 WWUS85 KABQ 042340 RFWABQ URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE ALBUQUERQUE NM 540 PM MDT SAT APR 4 2009 ...CORRECTED PRODUCT EXPIRATION TIME AGAIN... ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING ACROSS THE RIO GRANDE VALLEY...THE SANDIA AND MANZANO MOUNTAINS BELOW SIGNIFICANT SNOW PACK...AS WELL AS THE EAST CENTRAL AND NORTHEAST PLAINS DUE TO STRONG WINDS AND LOW HUMIDITIES... .STRONG AND GUSTY WINDS WILL PERSIST THROUGH THE EARLY EVENING HOURS FROM THE MIDDLE RIO GRANDE VALLEY EASTWARD TO THE TEXAS STATE LINE. WIND SPEEDS OF 25 TO 35 MPH WITH GUSTS NEAR 50 MPH WILL BE LIKELY...ESPECIALLY ALONG THE I-40 CORRIDOR EAST OF THE CENTRAL MOUNTAIN CHAIN. A COLD FRONT WILL THEN CONTINUE TO PASS THROUGH THE AREA AND WINDS WILL GRADUALLY DECREASE IN SPEED BEHIND THIS FRONTAL BOUNDARY AS THE EVENING PROGRESSES. NMZ104-106>108-050200- /O.CON.KABQ.FW.W.0029.000000T0000Z-090405T0200Z/ NEW MEXICO FIRE WEATHER ZONE 104 NORTHEAST PLAINS/EASTERN KIOWA AND RITA BLANCA GRASSLANDS/ABZ-TNZ- NEW MEXICO FIRE WEATHER ZONE 106 MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE-SOCORRO BLM/ABZ-GLZ- NEW MEXICO FIRE WEATHER ZONE 107 SANDIA-MANZANO AND GALLINAS MOUNTAINS/EASTERN CIBOLA NF/ABZ- NEW MEXICO FIRE WEATHER ZONE 108 EAST CENTRAL PLAINS/WESTERN KIOWA GRASSLANDS BLM/ABZ-SNZ- 540 PM MDT SAT APR 4 2009 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING... A RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING. RELATIVE HUMIDITY OF 15 PERCENT OR LOWER WITH SUSTAINED 20 FOOT WINDS OF 20 MPH OR HIGHER...AND HIGH FIRE DANGER ARE FORECAST TO CONTINUE THROUGH THE EARLY EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THIS RED FLAG WARNING. && $$ 52
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before this red flag warning went out at Apr 3, 11:55 AM MDT, 3 hours 21 minutes earlier.
Area forecast discussion, Apr 3, 11:55 AM MDT, 3 hours 21 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ALBUQUERQUE NM 1155 AM MDT FRI APR 3 2009 .UPDATE... BASED ON LATEST MODEL DATA AND CURRENT OBSERVATIONS WILL GO AHEAD AND ISSUE A HIGH WIND WARNING FOR THE WEST CENTRAL AND SOUTHWEST MOUNTAINS FOR THE REST OF TODAY INTO THE OVERNIGHT HOURS. WINSLOW ALREADY GUSTING AT 54 KTS. ALSO...LATEST MOS GUIDANCE SUGGESTS LOWER AND MIDDLE RIO GRANDE VALLEY WILL SEE ADVISORY SPEEDS LATER THIS AFTERNOON INTO THE EARLY EVENING. THUS WILL GO AHEAD AND ISSUE A WIND ADVISORY FOR THAT AREA. VALID 3 PM TO 9 PM. WILL LEAVE REST OF THE HIGHLIGHTS AS IS FOR NOW. STRONGLY CONSIDERING A HIGH WIND WARNING UPGRADE FOR PORTIONS OF THE CENTRAL MOUNTAINS AND EASTERN PLAINS FOR LATER TONIGHT AND SATURDAY. LATEST MODELS DONT BACK DOWN ON THE 700 MB FLOW WHICH WILL BE SCREAMING AT THE RIDGETOP LEVELS OVERNIGHT. MOUNTAIN WAVE DEVELOPMENT WILL MOST ASSUREDLY CREATE SOME VERY STRONG WINDS SPEEDS DOWNWIND FROM HIGHER RANGES TONIGHT. ALSO CONSIDERING A WINTER WEATHER ADVISORY TONIGHT FOR NORTHWEST MOUNTAINS BUT STILL LOOKING THROUGH THE DATA. LOOK FOR THE NPW PRODUCT AND ZONES SHORTLY. 50/43 && .PREV DISCUSSION...313 AM MDT FRI APR 3 2009... AN EXTENDED PERIOD OF WINDY CONDITIONS IS ON TAP FOR THE AREA BEGINNING THIS AFTERNOON. THE LATEST WATER VAPOR IMAGERY SHOWS AN UPPER WAVE DIGGING SOUTHEAST OVER NORTHERN CA WITH DRY FAST FLOW EMERGING AHEAD OF THIS DISTURBANCE OVER THE DESERT SW. THE LATEST 400-250MB ACARS WIND PLOT INDICATED A 90-110 KNOT UPPER JET OVER THE FOUR CORNERS REGION WELL AHEAD OF THE BASE OF THE UPPER WAVE. THE 08Z SURFACE ANALYSIS SHOWS AN ELONGATED AREA OF 996MB SURFACE LOW PRESSURE FROM NEAR LAS VEGAS ENE TO THE FOUR CORNERS...WITH A LEE TROUGH OVER THE EASTERN PLAINS OF NM. THE 00Z NAM/GFS/ECMWF/03Z SREF INDICATE THE 700MB GRADIENT WILL TIGHTEN OVER EASTERN AZ TODAY AS THE CORE OF THE UPPER WAVE OVER THE WEST COAST DEEPENS AND SLIDES INTO THE GREAT BASIN. PREFER THE 00Z ECMWF SOLUTION WITH THE EVOLUTION OF THE UPPER WAVE INTO A CLOSED LOW OVER SOUTHERN CO THRU SATURDAY. 700MB WINDS OF 40- 50KTS WILL SLIDE ACROSS WESTERN NM TODAY THEREFORE HAVE RAISED A WIND ADV FOR THAT AREA AFTER 18Z. DEEPENING SFC LOW PRESSURE OVER SE COLORADO BELOW WSW FLOW ALOFT IN ADVANCE OF THIS SYSTEM WILL ALSO INCREASE WINDS OVER THE CENTRAL HIGH PLAINS/SOUTHERN MTS THEREFORE ISSUED A WIND ADV FOR THIS AREA AS WELL AFT 18Z. THE NEXT FOCUS AREA SHIFTS TO THE SACRAMENTO MTS THIS EVENING AS SW FLOW CONTINUES TO INCREASE WITH A 40-50KT 700MB JET MOVING SLOWLY EAST ACROSS NM. ISSUED A HIGH WIND WATCH FOR THE SACS FROM 03Z SAT-03Z SUN AS THE SFC/700MB PRESSURE GRADIENT TIGHTENS OVER A PREVAILING DOWNSLOPE REGION. WINDS SHOULD STAY UP THRU 12Z SAT ACROSS THE ADVISORY AREAS AS THE SURFACE PRESSURE GRADIENT TIGHTENS AND 700MB COLD ADVECTION INCREASES. MOIST SW FLOW ALSO DEVELOPING OVER THE NW MTS TONIGHT WILL LIKELY LEAD TO A PERIOD OF STRONG UPSLOPE FLOW WITHIN STEEP 700-500MB LAPSE RATES. HPC QPF AND SNOW RATIOS SUGGEST ADVISORY LEVEL SNOWS OVER THE SAN JUAN MTS TONIGHT BUT WILL LEAVE THAT TO THE NEXT SHIFT. WOULD NOT BE SURPRISED TO SEE SOME LIGHTNING STRIKES BENEATH THE COLD CORE AS EVIDENCED BY A FEW THIS EVENING OVER THE GREAT BASIN. THINGS REALLY GET INTERESTING BEYOND 12Z SATURDAY AS THE 03Z SREF INDICATES A 50-60KT 700MB JET SPREADING OVER THE EASTERN PLAINS THRU 00Z SUN. MODELS POSITION A MID LEVEL DRY SLOT OVER THE EAST CENTRAL PLAINS BY 18Z LEADING TO STRONG DOWNSLOPING OVER THE AREA. CONFIDENCE IS HIGH ENOUGH THAT SUSTAINED WINDS OF 35KTS OR GREATER ARE POSSIBLE OVER THE EASTERN PLAINS FOR AT LEAST THE EARLY PART OF SATURDAY. WILL ISSUE A HIGH WIND WATCH FOR THIS AREA 12Z SAT- 00Z SUN. WILL HAVE TO KEEP AN EYE ON THE NE PLAINS SINCE IT APPEARS A BOUNDARY WILL DRIVE SOUTH PERHAPS MITIGATING HIGH WINDS ALONG THE COLORADO BORDER. BEYOND SATURDAY...WINDS WILL DIMINISH AND TEMPS WILL SLOWLY MODERATE TO NEAR NORMAL BY MONDAY. ANOTHER STORM SYSTEM MAY IMPACT NM INTO TUESDAY WITH MORE WIND AND PERHAPS SOME PRECIP OVER THE NORTHERN MTS. GUYER .AVIATION... VFR CONDITIONS THROUGH 21Z ACROSS MOST OF NORTHERN AND CENTRAL NEW MEXICO...WITH THE EXCEPTION OF SOME MOUNTAIN OBSCURATIONS IN LOCALIZED MVFR/IFR CIGS/VSBYS ACROSS FAR NORTHWEST AND NORTH CENTRAL AREAS NEAR THE COLORADO BORDER IN SNOW SHOWERS. WESTERLY WINDS TO INCREASE AFT 17Z WITH GUSTS TO 40 OR 45KTS OVER THE WESTERN MOUNTAINS AS WELL AS ALONG AND IMMEDIATELY EAST OF THE CENTRAL MOUNTAIN CHAIN. WINDS ARE NOT EXPECTED TO DIMINISH AFTER 01Z BUT COULD LIKELY STRENGTHEN IN ADVANCE OF A COLD FRONT AND UPPER LOW THROUGH 06Z. NEXT AVIATION DISCUSSION SCHEDULED FOR 21Z. .FIRE WEATHER... UPPER LOW PRESSURE SYSTEM FORECAST TO DEVELOP OVER THE GREAT BASIN TODAY THEN TRACK SOUTH AND EAST INTO NORTHERN NEW MEXICO TONIGHT AND SATURDAY. MOUNTAIN TOP WINDS WILL BECOME SOUTHWESTERLY AND STRENGTHEN TODAY... WHILE TEMPERATURES WARM CONSIDERABLY IN ADVANCE OF THE UPPER SYSTEM. THEREFORE...CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED THIS AFTERNOON AND EARLY EVENING FOR MUCH OF THE RIO GRANDE VALLEY EAST AND NORTHWARD. WHILE WINDS MAY BE STRONGEST LATER THIS AFTERNOON OVER THE WEST CENTRAL AND SOUTHWEST MOUNTAINS...HUMIDITIES MAY NOT QUITE REACH CRITICAL VALUES. HOWEVER...POTENTIAL FOR AN HOUR OR TWO OF CRITICAL CONDITIONS EXISTS MAINLY EAST OF THE CONTINENTAL DIVIDE. WEST WINDS ALOFT CONTINUE TO INCREASE TONIGHT AND INTO SAT MORNING OVER CENTRAL AND EASTERN NEW MEXICO. AT THE SAME TIME...A COLD FRONT IS EXPECTED TO PLUNGE SOUTHEAST OVER THE REGION...ALLOWING FOR SNOW SHOWERS TO BECOME MORE NUMEROUS OVER THE WESTERN AND NORTHERN MOUNTAINS. THE STRONGEST WINDS...COMBINED WITH LOW HUMIDITIES...ARE EXPECTED TO IMPACT THE LOWER RIO GRANDE VALLEY...LOWER PORTIONS OF THE ESTANCIA BASIN AND CHUPADERA MESA AS WELL AS THE EAST CENTRAL AND SOUTHEAST PLAINS. A FIRE WEATHER WATCH REMAINS IN EFFECT FOR THESE AREAS SATURDAY. UPPER LEVEL RIDGE IS EXPECTED TO BUILD OVER THE STATE SUNDAY THROUGH TUESDAY AND PROVIDE A WARMING AND DRYING TREND. WINDS SHOULD BE TAMER ALTHOUGH SOME NORTHWEST BREEZINESS IS EXPECTED MAINLY OVER THE EAST SUNDAY. ANOTHER ROUND OF WIND AND SOME NORTHERN MOUNTAIN SNOW SHOWERS REMAIN FORECASTED FOR TUESDAY THROUGH WEDNESDAY. && .PRELIMINARY POINT TEMPS/POPS UPDATE... FARMINGTON...................... 63 38 48 22 / 10 60 20 0 GALLUP.......................... 62 33 47 16 / 0 50 5 0 GRANTS.......................... 65 35 49 17 / 0 40 5 0 GLENWOOD........................ 72 38 63 27 / 0 10 0 0 CHAMA........................... 54 28 36 14 / 20 80 50 20 LOS ALAMOS...................... 61 36 43 23 / 5 40 20 10 RED RIVER....................... 51 28 34 12 / 5 40 40 20 TAOS............................ 59 33 43 16 / 0 30 20 10 SANTA FE........................ 61 33 47 19 / 0 30 10 5 SANTA FE AIRPORT................ 65 33 50 21 / 0 30 10 5 ESPANOLA........................ 68 33 52 19 / 5 30 20 5 ALBUQUERQUE HEIGHTS............. 70 41 56 30 / 0 20 0 0 ALBUQUERQUE VALLEY.............. 72 41 57 26 / 0 20 0 0 ALBUQUERQUE FOOTHILLS........... 68 40 54 28 / 0 20 0 0 ALBUQUERQUE WEST MESA........... 71 41 56 29 / 0 20 0 0 SOCORRO......................... 76 44 66 30 / 0 5 0 0 SANDIA PARK/CEDAR CREST......... 63 31 45 18 / 0 30 5 0 MORIARTY/ESTANCIA............... 68 36 51 27 / 0 10 0 0 CARRIZOZO....................... 70 42 63 28 / 0 5 0 0 RUIDOSO......................... 67 40 56 28 / 0 5 5 0 RATON........................... 67 32 52 21 / 0 20 20 20 LAS VEGAS....................... 65 38 48 19 / 0 20 10 5 ROY............................. 70 40 52 21 / 0 10 5 10 CLAYTON......................... 72 40 54 22 / 0 0 10 10 SANTA ROSA...................... 77 44 64 26 / 0 0 0 0 TUCUMCARI....................... 76 45 64 24 / 0 0 0 5 FORT SUMNER..................... 75 44 66 28 / 0 0 0 0 CLOVIS.......................... 76 46 66 28 / 0 0 0 0 PORTALES........................ 76 47 69 29 / 0 0 0 0 ROSWELL......................... 82 47 78 36 / 0 0 0 0 && .ABQ WATCHES/WARNINGS/ADVISORIES... RED FLAG WARNING UNTIL 7 PM MDT THIS EVENING FOR THE FOLLOWING ZONES...NMZ103-104-106>108. FIRE WEATHER WATCH FROM SATURDAY AFTERNOON THROUGH SATURDAY EVENING FOR THE FOLLOWING ZONES...NMZ106>108. HIGH WIND WATCH FROM SATURDAY MORNING THROUGH SATURDAY EVENING FOR THE FOLLOWING ZONES...NMZ005>007-010>013-016-018>021-026. WIND ADVISORY UNTIL 6 AM MDT SATURDAY FOR THE FOLLOWING ZONES... NMZ005-010>012-016-026. WIND ADVISORY FROM 3 PM THIS AFTERNOON TO 9 PM MDT THIS EVENING FOR THE FOLLOWING ZONES...NMZ009-015. HIGH WIND WARNING UNTIL 6 AM MDT SATURDAY FOR THE FOLLOWING ZONES... NMZ008-014. WIND ADVISORY UNTIL 9 PM MDT THIS EVENING FOR THE FOLLOWING ZONES... NMZ017. HIGH WIND WATCH FROM 9 PM MDT THIS EVENING THROUGH SATURDAY EVENING FOR THE FOLLOWING ZONES...NMZ017. && 43/44/50
Hazardous weather outlook, Apr 3, 12:02 PM MDT, 3 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE ALBUQUERQUE NM 1202 PM MDT FRI APR 3 2009 NMZ001>021-026-041200- CAPITAN/NORTHERN SACRAMENTO MOUNTAINS- CENTRAL HIGH PLAINS/ESTANCIA VALLEY-CHAVES COUNTY PLAINS- CONCHAS LAKE/GUADALUPE COUNTY-CURRY COUNTY-DE BACA COUNTY- FAR NORTHEAST PLAINS-GUADALUPE MOUNTAINS OF CHAVES COUNTY- HARDING COUNTY-LINCOLN COUNTY HIGH PLAINS/HONDO VALLEY- LOWER RIO GRANDE VALLEY- MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA-NORTHEAST HIGHLANDS- NORTHWEST MOUNTAINS INCLUDING JEMEZ-NORTHWEST PLATEAU-QUAY COUNTY- ROOSEVELT COUNTY-SANDIA/MANZANO MOUNTAINS-SANGRE DE CRISTO MOUNTAINS- SOUTHWEST MOUNTAINS/UPPER GILA REGION-UPPER RIO GRANDE VALLEY- WEST CENTRAL MOUNTAINS- 600 AM MDT FRI APR 3 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL NEW MEXICO. .DAY ONE...TODAY AND TONIGHT HIGH WIND WARNING NOW IN EFFECT FOR THE REST OF TODAY INTO THE OVERNIGHT HOURS FOR THE WEST CENTRAL AND SOUTHWEST MOUNTAINS. WIND ADVISORY HAS ALSO BEEN ISSUED FOR THE LOWER AND MIDDLE RIO GRANDE VALLEY AND WILL TAKE EFFECT 3 PM AND LAST THROUGH 9 PM. WIND ADVISORIES FOR THE CENTRAL MOUNTAINS AND EASTERN PLAINS AS WELL AS THE HIGH WIND WATCH FOR THE SACRAMENTO MOUNTAINS REMAIN IN EFFECT. A RED FLAG WARNING ALSO IS IN EFFECT FOR THIS AFTERNOON FROM THE LOWER AND MIDDLE RIO GRANDE VALLEY EASTWARD ACROSS THE EAST CENTRAL PLAINS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY A HIGH WIND WATCH IS IN EFFECT SATURDAY FOR THE EASTERN PLAINS AND PORTIONS OF THE CENTRAL MOUNTAIN CHAIN. WIND ADVISORIES ARE ALSO POSSIBLE SATURDAY FOR THE LOWER AND MIDDLE RIO GRANDE VALLEY. A FIRE WEATHER WATCH IS IN EFFECT SATURDAY FROM THE LOWER AND MIDDLE RIO GRANDE VALLEY EASTWARD ACROSS THE EAST CENTRAL PLAINS. ANOTHER SYSTEM MAY AFFECT NEW MEXICO TUESDAY INTO WEDNESDAY WITH STRONG WINDS AND CRITICAL FIRE WEATHER CONDITIONS. WEATHER CAN CHANGE VERY RAPIDLY. ALWAYS USE THE LATEST FORECASTS... WATCHES AND WARNINGS FOR PLANNING PURPOSES. .SPOTTER INFORMATION STATEMENT... CONTACT YOUR LOCAL LAW ENFORCEMENT AT 911 AND THE NATIONAL WEATHER SERVICE AT 1.888.386.7637 TO REPORT WILDFIRE OUTBREAKS. SPOTTERS ARE ENCOURAGED TO REPORT SUSTAINED WINDS OF 40 MPH OR GREATER AND OR GUSTS OVER 50 MPH TO THE NATIONAL WEATHER SERVICE. GUYER/WACHTER
The office that day
Everything else NWS Albuquerque, NM issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 3, 4:25 AM MDT | Red Flag Warning | ABQ | Bernalillo, Harding, Sandoval, San Miguel, Socorro, Union and 1 more | 15 hr |
| Apr 3, 4:35 AM MDT | High Wind Watch | ABQ | 12 hr | |
| Apr 3, 4:35 AM MDT | Wind Advisory | ABQ | 36 hr | |
| Apr 3, 12:03 PM MDT | High Wind Warning | ABQ | 28 hr | |
| Apr 3, 4:00 PM MDT | Winter Weather Advisory | ABQ | 20 hr |
Nearby
Red Flag Warnings in New Mexico, 2009Every red flag warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.